MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 4061427P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994); Respiratory Arrest (4461)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product malfunction was alleged, the device is still in-situ and no radiographs were provided so the complaint can not be confirmed.Review of the reported event noted that during an anterior cervical discectomy fusion procedure the patient experienced hypercarbic respiratory failure requiring mechanical ventilation, additional postoperative swelling and pain requiring medication and dietary restrictions and consider severe dysphagia.The dysphagia is likely the body's response to surgical trauma (swelling) resulting from procedural requirements and or anatomical interference from the implant indicating patient selection, technique, implant selection and placement and or patient related factors as the root cause of this event.No device problem alleged or identified and no additional investigation required.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure."contraindications inadequate neuromuscular status (e.G.Paralysis, inadequate muscle strength).Patients with foreign body sensitivity." "potential adverse events and complications potential adverse effects resulting from use of the cohere cervical interbody fusion device include, but are not limited to, the following.Tissue reactions including macrophage and foreign body reactions adjacent to implants.Malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height).Pain, discomfort and abnormal sensations due to presence of the implant.Hematoma or thrombosis.Adverse effects may necessitate re-operation, revision or removal surgery.Implant removal should be followed by adequate postoperative management." "warnings, cautions and precautions.The cohere cervical interbody fusion device should be used only by those physicians who have been trained in the appropriate, specialized procedures.Knowledge of appropriate surgical techniques, instrumentation, proper selection and placement of implants and postoperative patient care and management are essential to a successful outcome.Correct selection of cohere cervical interbody fusion device components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient." "patient selection information the surgeon is responsible for patient selection.The surgeon is responsible for understanding the appropriate indications and contraindications associated with the device and selecting the surgical procedures and techniques determined to be the best for each individual patient.Each surgeon must evaluate the appropriateness of the device and the procedure used to implant the device based on his/her own training experience." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at."(b)(4).
 
Event or Problem Description
The event was identified during a review of the cervical interbody pcmf study, the report identified that on (b)(6) 2024 a patient underwent a two level anterior cervical discectomy fusion procedure at c3/4 and c4/5 after which the patient was obtunded and given nalaxone and placed on bipap due to hypercarbic respiratory failure and transferred to icu.On (b)(6) 2024 she was evaluated by slp due to inability to swallow due to pain, coughing and choking requiring steroids to decrease swelling later discharged on full liquid diet and considered dysphagia.

Brand Name
NUVASIVE COHERE CERVICAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key20928188
Report Number2031966-2024-00343
Device Sequence Number5068694
Product Code ODP
UDI-Device Identifier00887517056306
UDI-Public887517056306
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K231735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4061427P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale